Author Topic: Serc side effects  (Read 762 times)

Offline Trurzy

  • Member
  • ***
  • Posts: 28
    • View Profile
Serc side effects
« on: Jan 14 2018, 01:06 PM »
Hi everyone, it's been a long time since I posted. The good news is it's because my Menieres finally stabilised after several years. Possibly due to taking 3 x 16mg of Serc a day. Though with Meniere's who knows ;-)

The new issue is that I'm pretty sure that Serc is now giving me horrendous hives/itchy skin as a side effect. It's unbearable. Has anyone else experienced this?

(there's a long story to accompany this, but I thought I'd throw it open to start with)... Anyone had this? What was the result?

Offline The Wobbler

  • Trusted member
  • *****
  • Posts: 451
    • View Profile
Re: Serc side effects
« Reply #1 on: Jan 14 2018, 06:52 PM »
It seems odd that you would take a drug for years without side effects and then ascribe an itchy skin condition to that drug.  How can you be sure?

I guess the only way to find out is to stop taking Serc and see if the condition abates.  It would certainly be an altruistic thing to do in the interests of MD science.

Good luck and keep us posted.

Offline MissCheeva

  • Senior member
  • ****
  • Posts: 166
  • Gender: Female
    • View Profile
Re: Serc side effects
« Reply #2 on: Jan 15 2018, 03:20 PM »
I think allergic reactions appearing after years of not having any issues is more common than you think.  I was fine with cats for years and then suddenly I wasn't.  I guess this is one of those cases.  I haven't had any reaction to the Betahistine so I am no help there. Sorry.

Offline Trurzy

  • Member
  • ***
  • Posts: 28
    • View Profile
Re: Serc side effects
« Reply #3 on: Jan 15 2018, 05:33 PM »
Thanks both. I agree that it sounds weird...

The (slightly)  longer story is that fit the last 4 years they have previously ascribed my itchy skin to things other than Serc, because the itchy skin started about a year after I started taking Serc. So I've been on antihistamines for that period. But every time I stopped taking the antihistamines the itchy skin returned and it's become so miserable and unbearable I was willing to try anything. I stopped taking serc at New Year, stopped my antihistamines and now I've got nothing. Not even a mild itch. Either it's a complete coincidence (which is what I think the doctor will tell me) or it's the Serc....